Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Diagnosed with hiatal hernia. Prescribed Omeprazol. Suffering from stomach back down and take 3 pills instead of 2 pills. Safe?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1752 Questions
Question
Hello Doctor



I have been diagnosed with hiatal hernia(reflux) ..

The doctor gave me medicine: Omeprazol"actives" ,, it works like magic; it really keeps the reflux away; and I feel like the hiatal hernia isn't there.

But sometimes;; the reflux is just a little more bad;; especially when the stomach slide up;; and then I sometimes need to take 3 pills 20.mg;; where I should have taken 2 pills. one in the morning and one when I get to sleep. I needed 3 pills; because I didn't know how to take care of reflux and get the stomach back down; but now I have learn how; and I only need to pills pr.day. or 24 hours. - And soon i may not need them anymore; because it seems to be a mechanical problem with the hiatal hernia and nothing else.
The doctor told me that this medicine was totally safe; and I could take 3 pills if I needed it.

Can you tell me;; is this safe ? .. I only did this for like 3 months; and Iam scared of medicine and if this could damage anything; if i have taken too much.

sincerely

XXXXXX
Posted Sun, 2 Jun 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 5 hours later
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

Omeprazole is a very safe medication and does not cause any serious side effect in young individuals like you.
In certain individuals taking it, it may cause headache and diarrhea.

So there is no need to worry.
Take once daily before breakfast.


I hope that answers your question.
If you have no more questions kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with hiatal hernia. Prescribed Omeprazol. Suffering from stomach back down and take 3 pills instead of 2 pills. Safe? 5 hours later
Good to hear.

But I was feeling bad for like two months; and then I took sometimes 3 pills daily; which helped where I should have taken two.. I don't need that anymore;; but this isn't XXXXXXX right ?

sincerely XXXXXXX
 
 
Answered by Dr. Ratnakar Kini 1 hour later
May not be XXXXXXX
But do not increase the dose yourself.

I hope that answers your question.
If you have no more questions kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor